Acetaminophen/Salicylamide Generic Name:
Acetaminophen/Salicylamide (aH-seet-ah-MIN-oh-fen/SAL-ih-sill-ah-mide)Brand Name:
Acetaminophen/Salicylamide is used for:
Treating mild to moderate aches and pains associated with headache, muscle and joint soreness, backache, menstrual cramps, colds and flu, sinusitis, toothache, and minor pain from arthritis, and to reduce fever. It may also be used for other conditions as determined by your doctor.
Acetaminophen/Salicylamide is an analgesic and antipyretic combination. It works by blocking substances in the body that cause fever, pain, and inflammation.
Do NOT use Acetaminophen/Salicylamide if:
- you are allergic to any ingredient in Acetaminophen/Salicylamide
- you have kidney or liver problems or blood clotting problems
- you are taking an anticoagulant (eg, warfarin) or sodium oxybate (GHB)
Contact your doctor or health care provider right away if any of these apply to you.
Before using Acetaminophen/Salicylamide :
Some medical conditions may interact with Acetaminophen/Salicylamide . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have bleeding problems, blood vessel problems in the brain, blockage of the stomach or bowel, chickenpox, flu, rheumatoid arthritis, Kawasaki syndrome, prostate problems, blockage of the bladder, or difficulty urinating
Some MEDICINES MAY INTERACT with Acetaminophen/Salicylamide . Tell your health care provider if you are taking any other medicines, especially any of the following:
- Isoniazid or sodium oxybate (GHB) because the risk of side effects may be increased
- Anticoagulants (eg, warfarin) because the risk of side effects, including the risk of bruising or bleeding, may be increased
- Barbiturates (eg, phenobarbital) because the effectiveness of Acetaminophen/Salicylamide may be decreased
This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Salicylamide may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Acetaminophen/Salicylamide :
Use Acetaminophen/Salicylamide as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Acetaminophen/Salicylamide may be taken with or without food.
- If you miss a dose of Acetaminophen/Salicylamide and you are using it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Acetaminophen/Salicylamide .
Important safety information:
- Acetaminophen/Salicylamide may cause drowsiness or dizziness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Salicylamide . Using Acetaminophen/Salicylamide alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- Acetaminophen/Salicylamide contains acetaminophen. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen. If it does or if you are uncertain, contact your doctor or pharmacist.
- Acetaminophen may cause liver damage. If you consume 3 or more alcohol-containing drinks every day, ask your doctor if you should take Acetaminophen/Salicylamide or other pain relievers/fever reducers. Alcohol use combined with Acetaminophen/Salicylamide may increase your risk for liver damage.
- Acetaminophen/Salicylamide contains an aspirin-like medicine, which has been linked to Reye syndrome. Do not give Acetaminophen/Salicylamide to children or teenagers during or after chickenpox, flu, or other viral infections without checking with your doctor or pharmacist.
- Do not exceed the recommended dosage or take Acetaminophen/Salicylamide for longer than prescribed without checking with your doctor.
- If you are taking Acetaminophen/Salicylamide for pain or fever and your symptoms do not improve within 10 days or if they become worse, check with your doctor.
- Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Acetaminophen/Salicylamide .
- Acetaminophen/Salicylamide is not recommended for use in CHILDREN younger than 6 years of age. Safety and effectiveness in this age group have not been established.
- PREGNANCY and BREAST-FEEDING: If you become pregnant, discuss with your doctor the benefits and risks of using Acetaminophen/Salicylamide during pregnancy. Acetaminophen/Salicylamide is excreted in breast milk. Do not breast-feed while taking Acetaminophen/Salicylamide .
Possible side effects of Acetaminophen/Salicylamide :
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Dizziness; drowsiness; heartburn; nausea; upset stomach; vomiting.Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bloody or black stools; confusion; dark urine or pale stools; decreased urination; diarrhea; difficulty swallowing; dizziness; hearing loss; hoarseness; persistent sore throat or other signs of infection; ringing in the ears; severe or persistent vomiting; severe stomach pain; unusual bruising or bleeding; unusual tiredness; yellowing of the skin or eyes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include abnormal behavior; dark urine; excessive sweating; extreme tiredness; fast or deep breathing; loss of consciousness; ringing in the ears; stomach pain; vomiting.Proper storage of Acetaminophen/Salicylamide :
Store Acetaminophen/Salicylamide at room temperature, 77 degrees F (25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Salicylamide out of the reach of children and away from pets.
- If you have any questions about Acetaminophen/Salicylamide , please talk with your doctor, pharmacist, or other health care provider.
- Acetaminophen/Salicylamide is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Acetaminophen/Salicylamide . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.